Alert archive / New York / Wind Advisories in 2019
Wind Advisory 2, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Feb 25, 2019, 3:09 PM EST for 7 counties in Pennsylvania; 17 counties in New York. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2019, 3:09 PM EST (20:09 UTC)
- Expired
- Feb 25, 2019, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WWUS71 KBGM 252009 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 309 PM EST Mon Feb 25 2019 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-260300- /O.CAN.KBGM.HW.W.0001.000000T0000Z-190226T0000Z/ /O.NEW.KBGM.WI.Y.0002.190225T2009Z-190226T0300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 309 PM EST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect until 10 PM EST this evening. The High Wind Warning has been cancelled. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * TIMING...Until 10 pm EST tonight. * IMPACTS...Damaging winds may blow down trees and impact power lines. Scattered power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
1 follow-up statement
499 WWUS71 KBGM 260250 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 950 PM EST Mon Feb 25 2019 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-260400- /O.EXP.KBGM.WI.Y.0002.000000T0000Z-190226T0300Z/ Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- Including the cities of Boonville, Penn Yan, Seneca Falls, Auburn, Syracuse, Corning, Hornell, Watkins Glen, Elmira, Ithaca, Hamilton, Oneida, Rome, Utica, Cortland, Norwich, Oneonta, Owego, Waverly, Binghamton, Delhi, Walton, Monticello, Sayre, Towanda, Hallstead, Montrose, Damascus, Equinunk, Tunkhannock, Scranton, Hazleton, Wilkes-Barre, Milford, and Honesdale 950 PM EST Mon Feb 25 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds will continue to gradually decrease overnight. Still a little breezy, with west winds gusting around 30 mph until midnight. Advisory level winds are no longer expected. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:02 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 25, 3:02 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Binghamton NY
302 PM EST Mon Feb 25 2019
.SYNOPSIS...
Winds will weaken tonight with lake effect snow and blizzard
conditions into the evening. Snow showers will taper to flurries
on Tuesday. Another shot of snow is possible Wednesday into
Thursday.
&&
.NEAR TERM /THROUGH TUESDAY/...
300 pm update...
Main concerns in the near term remain focused on the gusty winds
across the entire forecast area through this evening and
accumulating lake effect snow across the northern counties this
evening through tonight. Weather conditions will be much quieter
tomorrow with lake snow dissipating and winds still breezy, but much
weaker than today.
West winds associated with the passing low pressure system to the
north have started to diminish in intensity this afternoon with
sustained winds around 20 to 25 mph and gusts 30 to 45 mph expected
through this evening. Scattered breaks in the cloud cover from the
srn tier of NY into ne PA may allow for stronger mixing in the
boundary layer before sunset today...which could induce isolated
wind gusts 40 to 50 mph. Have downgraded the High Wind Warning to a
Wind Advisory for the entire area through 10 pm this evening. Winds
after midnight will remain sustained around 15 to 25 mph with gusts
to 35 mph...before dropping even more through the day Tuesday. Winds
on Tuesday will remain out of the nw around 15 to 20 mph with gusts
to 25 mph.
Conditions will continue to be favorable for lake effect snow
east/se of Lake Ontario this evening and through the overnight
hours tonight. Although the most favorable timeframe for
accumulating snow will be this afternoon and early this evening into
Oneida and far nrn Onondaga/Madison counties...where an additional 3
to 6 inches is possible. The band will shift to the south after 7 pm
and begin to impact the Thruway corridor and the Syracuse metro
area...but as this occurs the snow rates will likely drop...and an
additional 1 to 3 inches is possible.
The combination of the strong gusty winds and brief heavy
snowfall will allow for continued blizzard conditions across the
nrn counties. Therefore, the Blizzard Warning will continue
into this evening. A Winter Weather Advisory for snow will also
continue into nrn Onondaga and nrn Madison counties through the
night. Snow amounts will be on the lighter side, but with the
combination of snow and blowing snow at night, travel conditions
may become hazardous.
High pressure will begin to build in tomorrow which will allow the
lake snow to shift further to the south and taper off during the
morning hours. Snow will become light into the Finger Lakes and
eventually end by the afternoon. Temperatures will remain on the
cold side with morning lows in the single digits and lower teens.
Highs during the afternoon will reach into the upper teens and lower
to mid 20s.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
Our region will still be in a west and northwest flow regime
between a high over the Midwest and the departing low pressure
system discussed in the near term. The overall pressure gradient
will relax some but bufkit soundings do show the potential for
some 20 to locally 40 mph wind gusts making it to the surface.
The stronger gusts in this period are expected to be early in
the day Tuesday with a gradual decrease throughout the remainder
of the day. Winds will become more northwesterly on Tuesday,
allowing the main axis of lake effect snow to slowly shift
southward into the Finger Lakes to Cortland areas eastward
toward the Southern Catskills. High pressure slowly builds
eastward on Tuesday which will slowly shut off the lake effect
snow by the night. Additional snow accumulations are expected to
be under an inch on Tuesday. Temperatures will be much colder,
staying in the 10's and 20's during the day. Given the amount of
cold air advection, temperatures are still downward slightly
from what blended model guidance gave us for highs. Tuesday
night looks rather cold with high pressure moving through the
region. Lows Tuesday night should fall into the single digits.
With some light snow cover from the snow showers this morning
the low temperature values look a touch cooler now.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Wednesday through Thursday: Another area of low pressure will track
through the Midwest and Ohio Valley eastward across PA along a warm
front. Some moisture will likely try to overrun the front leading to
an area of snow along and to the north of the low track. Overall the
ECMWF suite appears to be trending to what the GEFS and GFS have
been showing for the past few model cycles now. Fairly good model
and ensemble agreement is now present with this system.
With that said, along and north of the low track snow chances were
bumped into the likely range. The uncertainty with this system now
lies with a sharp cutoff of snowfall right along and south of the
low track. This is possible across NE PA thus lower chances of snow
were maintained. Right now this feature brings us our next chance of
snow starting Wednesday and going through Wednesday night with the
potential for several inches of snow. This is also now in the HWO.
Temperatures generally will be in the 10's and 20's but get into the
30's Thursday with more sunshine. The sunshine Thursday will be with
a high pressure system building southeastward into the area for a
short time.
Thursday night through Sunday:
Yet another weak area of low pressure with an inverted trough will
track to our south Thursday night through Friday night. This will
bring a chance for both rain and snow given the warmer temperatures
expected. Right now temperatures aloft look to be colder than the
surface keeping any freezing rain out of the equation through Friday
at this time. Temperatures start Friday around 20 but rise into the
mid and upper 30's during the day.
More uncertainty is now present for next weekend compared to the
recent forecast updates. Overall, some operational models have
trended toward a much flatter solution with the latest cycle. That
would result in lower precipitation chances and less in the way of a
warm-up ahead of the next cold front. The GFS has been more
consistent forming a stronger low along a cold front which moves
through Saturday which would bring warmer temperatures and a wintry
mix that changes to rain. Depending on the timing of the cold front
a non-diurnal trend with temperatures is still possible.
For now, we carried chances of rain and snow Friday through Saturday
with temperatures in the 30's and 40's as a compromise. Lake effect
snow looks likely behind the cold front Sunday with temperatures
back down into the 20's.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Strong winds will continue through the day with west flow also
bringing periodic snow showers, with occasional IFR conditions
at NY stations. Sustained winds will gradually subside after 21Z
into the evening with a few sporadic wind gusts above 40 kt
before 00Z. A lake effect snow band currently directed into
Oneida county around KRME, and is expected to drop south into
KSYR around 02Z with IFR or worse conditions prevailing through
the evening. Conditions improve slowly tonight with the weakened
lake band possibly hitting KITH after 06Z. All sites improve to
VFR after 12Z with winds slowly subsiding to less than 20kt
after 15Z.
Outlook...
Tuesday afternoon and Tue night...VFR.
Wednesday/Wednesday night...Restrictions possible in light snow.
Thursday...Primarily VFR.
Thursday night through Saturday...Restrictions possible in
mixed light snow/rain.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 10 PM EST this evening for PAZ038>040-043-
044-047-048-072.
NY...Wind Advisory until 10 PM EST this evening for NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
Blizzard Warning until 10 PM EST this evening for NYZ009.
Winter Weather Advisory until 7 AM EST Tuesday for NYZ018-036.
Blizzard Warning until 4 AM EST Tuesday for NYZ037.
&&
SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...BJT/DGMHazardous weather outlook, Feb 25, 2:31 AM EST, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 231 AM EST Mon Feb 25 2019 NYZ015>017-022>025-044>046-055>057-260745- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Cortland-Chenango-Otsego-Tioga-Broome-Delaware- 231 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow is likely starting Wednesday morning and lasting into Wednesday night. Several inches of snow accumulation are possible and may lead to slick spots on untreated surfaces and roads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-260745- Northern Oneida- 231 AM EST Mon Feb 25 2019 ...BLIZZARD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Blizzard Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow is likely starting Wednesday morning and lasting into Wednesday night. Several inches of snow accumulation are possible and may lead to slick spots on untreated surfaces and roads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ037-260745- Southern Oneida- 231 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...BLIZZARD WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Blizzard Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow is likely starting Wednesday morning and lasting into Wednesday night. Several inches of snow accumulation are possible and may lead to slick spots on untreated surfaces and roads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ018-036-260745- Onondaga-Madison- 231 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Snow is likely starting Wednesday morning and lasting into Wednesday night. Several inches of snow accumulation are possible which would lead to slick spots on untreated surfaces and roads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ062-PAZ038>040-043-044-047-048-072-260745- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 231 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 25, 10:44 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1044 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM NON-TSTM WND GST 2 SSE HARTSVILLE 42.21N 77.69W
02/25/2019 M60 MPH STEUBEN NY NYSM
&&
NICOSIALocal storm report, Feb 25, 10:49 AM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1049 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND GST 1 SE BROOKFIELD 42.80N 75.30W
02/25/2019 M57 MPH MADISON NY NYSM
&&
NICOSIALocal storm report, Feb 25, 10:51 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1051 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND GST 1 SW ELMIRA HEIGHTS 42.11N 76.84W
02/24/2019 M59 MPH CHEMUNG NY NYSM
&&
NICOSIALocal storm report, Feb 25, 10:52 AM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1052 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM NON-TSTM WND GST 2 SSW SENECA FALLS 42.88N 76.81W
02/25/2019 M54 MPH SENECA NY NYSM
&&
NICOSIALocal storm report, Feb 25, 11:24 AM EST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1124 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND GST ELMIRA REG ARPT 42.16N 76.89W
02/25/2019 M59 MPH CHEMUNG NY ASOS
&&
NICOSIALocal storm report, Feb 25, 12:13 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1213 PM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND GST 1 WNW PRATTSVILLE 42.33N 74.47W
02/25/2019 M63 MPH DELAWARE NY NYSM
&&
NICOSIANearby
Wind Advisories in New York, 2019Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.